Vasculitis UK

Long term medication?

I was diagnosed with Takasayu's Arteritis six years ago today. I have been on a number of different immunosuppressants over the years and either I haven't been able to tolerate them or they haven't controlled the disease progression. When I went to the Cambridge support group meeting recently the doctor said their aim was to have people in remission within 2-3 years which seemed pretty optimistic to me! Has anyone achieved long term remission? There's also talk about 'burn out' with TAK-has anyone experienced this? I feel I might be on medication for while yet!

4 Replies
oldestnewest

Hi

Not sure if you have read this new page on the VUK website, but it might help. It was prepared and written by Prof Mason from Hammersmith Hospital. vasculitis.org.uk/about-vas...

All the best

Susan

Reply

Hi, I was diagnosed with Takayasus 50 years ago . At the time , I was told I was that , I was youngest person to have it in this country. I lived in Scotland then. Spent a long time in hospital as they didn't know too much about treatment for it. I was put on large dose of steroids, which was reduced over the years, which was eventually reduced to 5mgs. Still on that dose today. TAK is in remission for a few years now . I can't get off the 5mgs, as I've been on it so long. TAK has done the damage they tell me. I didn't really ask a lot of questions back then, but as far as I know , there was no other treatment available at the time. I do still attend hospital , but I am in remission !

Reply

Hi I have Tak and took me around 10 years to settle in remission. I had to find the right drug. I take methotrexate. However I do believe that as my consultant says it continues to grumble and if I came off the methotrexate I would flare. However I am not on steroids any longer. It's finding the right drug which is trial and error. Hope that helps

Reply

Thanks for your replies. It's great to hear that remission is possible! It does seem like it might take a while yet though.

Reply

You may also like...